Alert archive / Oregon / Gale Warnings in 2012
Gale Warning 20, NWS Medford, OR
NWS Medford, OR issued this gale warning at Mar 28, 2012, 3:09 AM PDT. It took effect at Mar 28, 2012, 2:40 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2012, 3:09 AM PDT (10:09 UTC)
- In effect from
- Mar 28, 2012, 2:40 PM PDT
- Expired
- Mar 28, 2012, 11:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
304 WHUS76 KMFR 281009 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 309 AM PDT WED MAR 28 2012 PZZ370-376-282315- /O.CON.KMFR.SE.W.0022.000000T0000Z-120331T1200Z/ /O.CON.KMFR.SI.Y.0038.000000T0000Z-120329T0000Z/ /O.UPG.KMFR.GL.A.0015.120329T0000Z-120330T0000Z/ /O.NEW.KMFR.GL.W.0020.120329T0000Z-120329T0600Z/ /O.NEW.KMFR.SR.A.0007.120329T0600Z-120329T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 309 AM PDT WED MAR 28 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...STORM WATCH IN EFFECT FROM LATE THIS EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A STORM WATCH HAS ALSO BEEN ISSUED. THIS STORM WATCH IS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTHERLY WINDS OF 20 TO 25 KT WITH GUSTS TO 35 KT WILL PERSIST THROUGH THIS AFTERNOON...THEN INCREASE TO GALE OF 35 TO 45 KT THIS EVENING. SOUTH WINDS COULD INCREASE FURTHER TO STORM FORCE SPEED OF 50 TO 60 KT LATE TONIGHT. * SEAS: VERY STEEP SEAS WILL RISE AGAIN TO WIND WAVE DOMINATED SEAS OF 17 TO 20 FEET AS THE NEXT FRONT APPROACHES THE COAST TONIGHT. SEAS WILL REMAIN HAZARDOUS MOST OF THIS WEEK AS ADDITIONAL STRONG FRONTS MOVE THROUGH THE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. && $$ PZZ350-282315- /O.CON.KMFR.SE.W.0022.000000T0000Z-120330T0000Z/ /O.CON.KMFR.SI.Y.0038.000000T0000Z-120329T0000Z/ /O.UPG.KMFR.GL.A.0015.120329T0000Z-120330T0000Z/ /O.NEW.KMFR.GL.W.0020.120329T0000Z-120329T0600Z/ /O.NEW.KMFR.SR.A.0007.120329T0600Z-120329T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 309 AM PDT WED MAR 28 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...STORM WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A STORM WATCH HAS ALSO BEEN ISSUED. THIS STORM WATCH IS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTHERLY WINDS OF 20 TO 25 KT WITH GUSTS TO 35 KT WILL PERSIST THROUGH THIS AFTERNOON...THEN INCREASE TO GALE OF 35 TO 45 KT THIS EVENING. SOUTH WINDS COULD INCREASE FURTHER TO STORM FORCE SPEED OF 50 TO 60 KT LATE TONIGHT. * SEAS: VERY STEEP SEAS WILL RISE AGAIN TO WIND WAVE DOMINATED SEAS OF 16 TO 19 FEET AS THE NEXT FRONT APPROACHES THE COAST TONIGHT. SEAS WILL REMAIN HAZARDOUS MOST OF THIS WEEK AS ADDITIONAL STRONG FRONTS MOVE THROUGH THE WATERS. * AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED BEYOND 5 NM AND NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. && $$ PZZ356-282315- /O.CON.KMFR.SE.W.0022.000000T0000Z-120330T0000Z/ /O.CON.KMFR.SI.Y.0038.000000T0000Z-120329T0000Z/ /O.UPG.KMFR.GL.A.0015.120329T0000Z-120330T0000Z/ /O.NEW.KMFR.GL.W.0020.120329T0000Z-120329T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 309 AM PDT WED MAR 28 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTHERLY WINDS OF 20 TO 25 KT WITH GUSTS TO 35 KT WILL CONTINUE THROUGH THIS AFTERNOON...THEN INCREASE TO GALE FORCE THIS AFTERNOON THROUGH LATE THIS EVENING. * SEAS: VERY STEEP SEAS WILL RISE AGAIN TO WIND WAVE DOMINATED SEAS OF 16 TO 19 FEET AS THE NEXT FRONT APPROACHES THE COAST TONIGHT. SEAS WILL REMAIN HAZARDOUS MOST OF THIS WEEK AS ADDITIONAL STRONG FRONTS MOVE THROUGH THE WATERS. * AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED BEYOND 5 NM AND NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
607 WHUS76 KMFR 281607 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 907 AM PDT WED MAR 28 2012 PZZ370-376-290000- /O.CON.KMFR.SE.W.0022.000000T0000Z-120331T1200Z/ /O.CON.KMFR.SI.Y.0038.000000T0000Z-120329T0000Z/ /O.CON.KMFR.GL.W.0020.120329T0000Z-120329T0600Z/ /O.CON.KMFR.SR.A.0007.120329T0600Z-120329T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 907 AM PDT WED MAR 28 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY. A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING. * WINDS: SOUTHERLY WINDS OF 25 TO 30 KT WITH GUSTS TO 35 KT WILL PERSIST THROUGH THIS AFTERNOON...THEN INCREASE TO GALE OF 35 TO 45 KT THIS EVENING. SOUTH WINDS MAY INCREASE FURTHER TO STORM FORCE SPEED OF 50 KT WITH GUSTS TO 65 TONIGHT INTO THURSDAY MORNING. * SEAS: VERY STEEP SEAS WILL RISE AGAIN WITH WIND WAVE DOMINATED SEAS OF 17 TO 20 FEET AS THE NEXT FRONT APPROACHES THE COAST TONIGHT. SEAS MAY INCREASE FURTHER...PEAKING AT 20 TO 24 FEET THURSDAY MORNING. SEAS WILL REMAIN HAZARDOUS MOST OF THIS WEEK AS ADDITIONAL STRONG FRONTS MOVE THROUGH THE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. && $$ PZZ350-290000- /O.CON.KMFR.SE.W.0022.000000T0000Z-120330T0000Z/ /O.CON.KMFR.SI.Y.0038.000000T0000Z-120329T0000Z/ /O.CON.KMFR.GL.W.0020.120329T0000Z-120329T0600Z/ /O.CON.KMFR.SR.A.0007.120329T0600Z-120329T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 907 AM PDT WED MAR 28 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING. * WINDS: SOUTHERLY WINDS OF 20 TO 30 KT WITH GUSTS TO 35 KT WILL PERSIST THROUGH THIS AFTERNOON...THEN INCREASE TO GALE OF 35 TO 45 KT THIS EVENING. SOUTH WINDS COULD INCREASE FURTHER TO STORM FORCE SPEED OF 50 KT WITH GUSTS TO 65 KT LATE TONIGHT INTO THURSDAY MORNING. * SEAS: VERY STEEP SEAS WILL RISE AGAIN WITH WIND WAVE DOMINATED SEAS OF 16 TO 19 FEET AS THE NEXT FRONT APPROACHES THE COAST TONIGHT. SEAS MAY INCREASE FURTHER...PEAKING AT 19 TO 23 FEET THURSDAY MORNING. SEAS WILL REMAIN HAZARDOUS MOST OF THIS WEEK AS ADDITIONAL STRONG FRONTS MOVE THROUGH THE WATERS. * AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED BEYOND 5 NM AND NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. && $$ PZZ356-290000- /O.CON.KMFR.SE.W.0022.000000T0000Z-120330T0000Z/ /O.CON.KMFR.SI.Y.0038.000000T0000Z-120329T0000Z/ /O.CON.KMFR.GL.W.0020.120329T0000Z-120329T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 907 AM PDT WED MAR 28 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTHERLY WINDS OF 20 TO 25 KT WITH GUSTS TO 35 KT WILL CONTINUE THROUGH THIS AFTERNOON...THEN INCREASE TO GALE FORCE THIS AFTERNOON THROUGH LATE THIS EVENING. * SEAS: VERY STEEP SEAS WILL RISE AGAIN TO WIND WAVE DOMINATED SEAS OF 16 TO 19 FEET AS THE NEXT FRONT APPROACHES THE COAST TONIGHT. SEAS WILL REMAIN HAZARDOUS MOST OF THIS WEEK AS ADDITIONAL STRONG FRONTS MOVE THROUGH THE WATERS. * AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED BEYOND 5 NM AND NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
142 WHUS76 KMFR 282140 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 240 PM PDT WED MAR 28 2012 PZZ370-376-291045- /O.CAN.KMFR.SI.Y.0038.000000T0000Z-120329T0000Z/ /O.EXT.KMFR.GL.W.0020.120328T2140Z-120329T0600Z/ /O.EXT.KMFR.SE.W.0022.000000T0000Z-120401T0600Z/ /O.UPG.KMFR.SR.A.0007.120329T0600Z-120329T1800Z/ /O.NEW.KMFR.SR.W.0008.120329T0600Z-120329T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 240 PM PDT WED MAR 28 2012 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT SATURDAY... ...STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 11 PM PDT SATURDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHERLY GALES OF 35 TO 45 KT WILL PERSIST THROUGH THIS EVENING. SOUTH WINDS WILL INCREASE FURTHER TO STORM FORCE SPEED OF 50 KT WITH GUSTS TO 65 TONIGHT INTO THURSDAY MORNING. * SEAS: VERY STEEP SEAS WILL RISE AGAIN WITH WIND WAVE DOMINATED SEAS OF 17 TO 20 FEET AS THE NEXT FRONT APPROACHES THE COAST TONIGHT. SEAS MAY INCREASE FURTHER...PEAKING AT 20 TO 24 FEET THURSDAY MORNING. SEAS WILL REMAIN HAZARDOUS MOST OF THIS WEEK AS ADDITIONAL STRONG FRONTS MOVE THROUGH THE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-291045- /O.CAN.KMFR.SI.Y.0038.000000T0000Z-120329T0000Z/ /O.EXT.KMFR.GL.W.0020.120328T2140Z-120329T0600Z/ /O.EXT.KMFR.SE.W.0022.000000T0000Z-120330T1200Z/ /O.UPG.KMFR.SR.A.0007.120329T0600Z-120329T1800Z/ /O.NEW.KMFR.SR.W.0008.120329T0600Z-120329T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 240 PM PDT WED MAR 28 2012 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... ...STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 5 AM PDT FRIDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHERLY GALES OF 35 TO 45 KT WILL CONTINUE THROUGH THIS EVENING. SOUTH WINDS WILL INCREASE FURTHER TO STORM FORCE SPEED OF 50 KT WITH GUSTS TO 65 KT LATE TONIGHT INTO THURSDAY MORNING. * SEAS: VERY STEEP SEAS WILL RISE AGAIN WITH WIND WAVE DOMINATED SEAS OF 16 TO 19 FEET AS THE NEXT FRONT APPROACHES THE COAST TONIGHT. SEAS MAY INCREASE FURTHER...PEAKING AT 19 TO 23 FEET THURSDAY MORNING. SEAS WILL REMAIN HAZARDOUS MOST OF THIS WEEK AS ADDITIONAL STRONG FRONTS MOVE THROUGH THE WATERS. * AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED BEYOND 5 NM AND NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ356-291045- /O.CAN.KMFR.SI.Y.0038.000000T0000Z-120329T0000Z/ /O.EXT.KMFR.GL.W.0020.120328T2140Z-120329T0600Z/ /O.EXT.KMFR.SE.W.0022.000000T0000Z-120330T1200Z/ /O.NEW.KMFR.SR.W.0008.120329T0600Z-120329T1800Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 240 PM PDT WED MAR 28 2012 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... ...STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 5 AM PDT FRIDAY. * WINDS: SOUTHERLY GALES OF 35 TO 45 KT WILL CONTINUE THROUGH THIS EVENING. SOUTH WINDS WILL INCREASE FURTHER TO STORM FORCE SPEED OF 50 KT WITH GUSTS TO 65 KT LATE TONIGHT INTO THURSDAY MORNING. * SEAS: VERY STEEP SEAS WILL RISE AGAIN TO WIND WAVE DOMINATED SEAS OF 16 TO 19 FEET AS THE NEXT FRONT APPROACHES THE COAST TONIGHT. SEAS MAY INCREASE FURTHER...PEAKING AT 19 TO 23 FEET THURSDAY MORNING. SEAS WILL REMAIN HAZARDOUS MOST OF THIS WEEK AS ADDITIONAL STRONG FRONTS MOVE THROUGH THE WATERS. * AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED BEYOND 5 NM AND NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Mar 28, 3:02 AM PDT, 7 minutes earlier.
Area forecast discussion, Mar 28, 3:02 AM PDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
302 AM PDT WED MAR 28 2012
.DISCUSSION...CURRENT SATELLITE IMAGE SHOWS THE UPPER LOW CENTERED
NEAR 45N/132 W AND MOVING TOWARDS WESTERN WASHINGTON. MEANWHILE THE
LAST OF THE SHORTWAVE ENERGY IS MOVING OVER THE CASCADES AND SHOULD
MOVE OUT OF THE FORECAST AREA EARLY THIS MORNING. THIS SHORTWAVE HAS
BROUGHT A PERIOD OF MODERATE TO HEAVY WET SNOW OVER THE SISKIYOUS
AND CASCADES WITH 1-2 INCH PER HOUR SNOWFALL RATES. BECAUSE OF THIS
A WINTER STORM WARNING HAS BEEN ISSUED UNTIL 5 AM PDT. DETAILS ON
THIS CAN BE FOUND AT PDXWSWMFR.
WE'LL FINALLY CATCH A RELATIVE BREAK IN THE WEATHER TODAY. THAT'S
THE GOOD NEWS. THE BAD NEWS IS THAT ANOTHER STRONG FRONT IS HEADING
OUR WAY AND WILL BRING ANOTHER ROUND OF MODERATE TO HEAVY
PRECIPITATION AND STRONG WINDS TO THE COAST. WINDS WILL CRANK UP
ALONG THE COAST OVERNIGHT TONIGHT WITH MODERATE TO HEAVY
PRECIPITATION TO FOLLOW EARLY THURSDAY MORNING. CURRENT GUIDANCE
SHOWS 950 MB WINDS PUSHING NEAR 78 KTS NEAR CAPE BLANCO AND POINTS
NORTH EARLY THURSDAY MORNING AND WE'LL BE ISSUING A HIGH WIND WATCH
FOR THE COAST. THE REASON FOR THE HIGH WIND WATCH IS THAT WITH AN
ALREADY SATURATED AND UNSTABLE GROUND...IT WILL NOT TAKE AS MUCH
WIND TO TOPPLE TREES AND CAUSE SOME POWER OUTAGES. GUSTY WINDS ARE
ALSO POSSIBLE IN THE SHASTA VALLEY AND EAST OF THE CASCADES BUT
THE MAIN QUESTION IS WHETHER OR NOT THEY REACH WARNING CRITERIA.
WE'LL HAVE THE DAY SHIFT TAKE ANOTHER LOOK AT THIS.
IF THE WIND WAS NOT ENOUGH. MODERATE TO HEAVY RAIN IS EXPECTED TO
SPREAD SOUTH ALONG THE OREGON COAST AS THE FRONT FRONT SLOWLY MOVES
SOUTH DURING THE DAY THURSDAY. NOW KEEP IN MIND THE GROUND IS
ALREADY SATURATED AND RIVERS AND STREAMS ARE ALREADY HIGH. SO IT'S A
GOOD BET WE COULD END UP WITH MORE FLOODING CONCERNS FOR THE COASTAL
RIVERS. DETAILS ON CURRENT FLOOD STATEMENTS CAN THIS CAN BE FOUND AT
ESFMFR AND FFAMFR.
THE NAM AND GFS SUGGEST THE FRONT WILL STALL THURSDAY EVENING
THROUGH FRIDAY ALONG THE CALIFORNIA/OREGON BORDER WITH AN AMPLE
MOISTURE SOURCE OVER THE PACIFIC TOWARDS 150W AND IS TAKING AIM AT
SOUTHWEST OREGON. IF THIS PANS OUT...THEN THIS AREA WILL CONTINUE TO
GET POUNDED WITH MODERATE TO HEAVY RAIN WITH THE POTENTIAL FOR 6-10
INCHES OF PRECIPITATION IN SOUTHERN COOS...CURRY AND EXTREME WESTERN
JOSEPHINE COUNTIES BETWEEN THURSDAY AND SATURDAY MORNING.
WHILE THE DETAILS DIFFER BOTH THE GFS AND EC SHOW A SURFACE LOW
DEVELOPING ALONG THE STALLED FRONT LATE FRIDAY NIGHT INTO SATURDAY
AND TRACKING NORTHEAST INTO NORTHWEST OREGON WITH A COLD FRONT TO
FOLLOW SATURDAY AFTERNOON. THIS COULD BRING YET ANOTHER ROUND OF
MODERATE TO STRONG WINDS AT THE COAST AND EAST OF THE CASCADES. THE
DETAILS ON THIS ARE LIKELY TO VARY OVER THE COMING DAYS..BUT BEARS
CLOSE WATCHING.
ALL SIGNS ARE POINTING TO A CONTINUED ACTIVE WEATHER PATTERN FOR
MOST OF NEXT WEEK WITH A SERIES OF STORMS IMPACTING THE FORECAST
AREA. AS IS ALWAYS THE CASE THE DETAILS THIS FAR OUT ARE
SKETCHY...BUT WILL BE REFINED OVER TIME. -PETRUCELLI
&&
.AVIATION...MVFR CONDITIONS WILL PREVAIL EAST OF THE CASCADES EARLY
THIS MORNING AS A FRONTAL BOUNDARY MOVES EAST. CONDITIONS ARE
EXPECTED TO IMPROVE TO VFR BY MID MORNING AND CONTINUE INTO THE
AFTERNOON. ELSEWHERE VFR CONDITIONS ARE EXPECTED EARLY THIS
MORNING...BUT THERE IS A CHANCE FOR TEMPORARY MVFR CONDITIONS TO
DEVELOP IN SCATTERED SHOWERS LATE THIS MORNING INTO THE AFTERNOON.
WINDS ARE NOT EXPECTED TO BE A CONCERN TODAY...BUT WILL BE AN ISSUE
AT THE COAST LATE THIS EVENING AND TONIGHT WITH A CHANCE FOR WIND
SPEED SHEAR DEVELOPING. WIND SPEED SHEAR IS ALSO A CONCERN IN THE
UMPQUA BASIN AND ROGUE VALLEY LATE TONIGHT INTO THURSDAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 9 AM PDT THIS MORNING FOR
ORZ029-030.
WIND ADVISORY UNTIL 5 AM PDT EARLY THIS MORNING FOR ORZ031.
FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ORZ021-022.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
ORZ021-022.
WINTER STORM WARNING UNTIL 5 AM PDT EARLY THIS MORNING FOR
ORZ028.
CA...WINTER WEATHER ADVISORY UNTIL 9 AM PDT THIS MORNING FOR CAZ083.
WINTER STORM WARNING UNTIL 9 AM PDT THIS MORNING ABOVE 3500 FEET
FOR CAZ080.
WINTER STORM WARNING UNTIL 9 AM PDT THIS MORNING FOR CAZ082-083.
WIND ADVISORY UNTIL 5 AM PDT EARLY THIS MORNING FOR CAZ081.
PZ...GALE WATCH FROM THIS AFTERNOON THROUGH THURSDAY AFTERNOON FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT THIS AFTERNOON FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 5 PM PDT THURSDAY FOR PZZ350-356.
HAZARDOUS SEAS WARNING UNTIL 5 AM PDT SATURDAY FOR PZZ370-376.Hazardous weather outlook, Mar 27, 5:39 PM PDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 539 PM PDT TUE MAR 27 2012 CAZ084-ORZ023-025-027-290045- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS- SOUTH CENTRAL OREGON CASCADES- 539 PM PDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA...SOUTH CENTRAL OREGON AND SOUTHWEST OREGON. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER POTENT STORM SYSTEM WILL BRING WIND AND RAIN TO THE AREA LATER THIS WEEK. MONITOR LOCAL FORECASTS FOR UPDATES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 27, 9:24 PM PDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
924 PM PDT TUE MAR 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HEAVY RAIN 6 SW MERLIN 42.46N 123.49W
03/27/2012 M1.00 INCH JOSEPHINE OR TRAINED SPOTTER
TOTAL SINCE 4 PM PDT.
&&
DWThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 5:19 PM PDT | River Flood Watch | MFR | Coos, Curry, Douglas | 20 hr |
| Mar 27, 11:25 PM PDT | Gale Watch | MFR | 4 hr | |
| Mar 27, 11:25 PM PDT | Small Craft Advisory for Winds | MFR | 15 hr | |
| Mar 28, 3:09 AM PDT | Storm Watch | MFR | 12 hr | |
| Mar 28, 5:00 AM PDT | High Wind Watch | MFR | Coos, Curry, Douglas | 8 hr |
| Mar 28, 12:39 PM PDT | River Flood Warning | MFR | Coos | 4 days |
| Mar 28, 12:39 PM PDT | River Flood Warning | MFR | Coos | 49 hr |
| Mar 28, 12:43 PM PDT | River Flood Watch | MFR | Curry, Josephine | 22 hr |
| Mar 28, 1:06 PM PDT | High Wind Warning | MFR | Coos, Curry, Douglas, Klamath, Lake | 3 days |
| Mar 28, 1:06 PM PDT | Wind Advisory | MFR | Klamath, Lake | 46 hr |
| Mar 28, 2:31 PM PDT | High Surf Warning | MFR | Curry | 21 hr |
| Mar 28, 2:40 PM PDT | Storm Warning | MFR | 20 hr | |
| Mar 28, 6:24 AM PDT | Winter Weather Advisory | MFR | Siskiyou | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.